What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Oct 24, 2:35 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Oct 24, 2:35 PM EST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Sat Oct 24 2020
.SHORT TERM /Tonight through Sunday Night/...
As expected surface cold front has essentially washed out. Area of
showers and thunderstorms moving into western portions of the
forecast area this afternoon associated with the short wave and its
surface reflection will steadily advance across the forecast area
overnight. Instability and shear remain fairly limited and chances
for severe thunderstorms appears to remain minimal. With the slow
progression of the precipitation across the area, localized heavy
rainfall is possible, however, widespread flood threat is expected
to remain minimal as well. Some lingering precipitation across
mainly the eastern half of the area tomorrow as atmosphere remains
moist and over-running sets up as surface high pressure builds in
from the northeast.
20
.LONG TERM /Monday through Saturday/...
While guidance is in decent agreement with the evolution of the
majority of the midweek system, they diverge more late Thurs into
Friday and the Euro now has the slower progression with the upper
trough and also holds onto it longer as a cutoff low. The main
forecast concern though remains with how much rainfall and
shower/storm potential the area has for Wed/Thurs as the Gulf
tropical remnants gets phased in with the amplifying trough to the
west. Raised some pops accordingly given more consensus in this
period. Overall QPF has the storm total highest axis shifted
somewhat farther north than before and decently higher in the NE
CWA. For now have 3 to 3.5 inches in parts of north and west GA with
4 to 5 inches in the NE mtns. Previous discussion follows...
Baker
Previous...
LONG TERM /Sunday Night through Friday/...
Unsettled weather will prevail for much of next week. Models
continue to diverge beginning late Wednesday/early Thursday with the
end of the week system(s). Will continue to use the blend for these
periods.
Weak high pressure down the spine of the Appalachians will continue
Sunday night into Monday. A front will begin to approach the Lower
Mississippi River Valley on Tuesday, but models are not progging a
big southern push. The front eventually stretches more E-W and
becomes stationary over northern portions of the state by the middle
of the week.
Models begin to diverge significantly in the mid levels and at the
surface. Both models have an upper low moving across the southern
states for the latter half of the week, but the 12Z ECMWF is much
faster and stronger with the mid level system than the 00Z GFS. The
00Z GFS has weaker open wave moving across which is slower than the
12Z ECMWF. Regardless, SW flow aloft and at the surface will allow
for deep moisture to surge northward from the GOMEX Wednesday through
the end of the week...maybe in combination with a potential tropical
wave/disturbance. This could lead to some heavy rain ahead of the
frontal system. THe deep moisture should get scoured out by a
frontal boundary late Thursday/Friday, depending upon the model of
choice.
Drier air will settle behind the surface front during the first part
of the weekend.
NListemaa
&&
.AVIATION...
18Z Update...
Mainly VFR conditions expected outside of heavier showers and
thunderstorms this afternoon. Will see scattered to widespread
precipitation spreading into the area through the afternoon and
working eastward across the area through the evening. Ceilings and
visibilities decrease through the evening becoming IFR or lower most
areas by 04-06Z. Some improvement to MVFR conditions most areas by
16-18Z tomorrow. Winds will be somewhat variable in direction, but
should favor east to southeast, and generally light, 6kt or less.
//ATL Confidence...18Z Update...
Medium confidence on all elements.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 63 75 61 73 / 70 30 20 10
Atlanta 63 75 62 74 / 70 20 10 10
Blairsville 58 71 57 70 / 60 30 20 10
Cartersville 62 76 62 77 / 60 20 10 10
Columbus 65 79 64 81 / 60 10 5 5
Gainesville 62 73 61 71 / 70 30 20 10
Macon 64 79 62 81 / 70 20 10 5
Rome 61 76 62 77 / 50 20 10 10
Peachtree City 63 76 62 76 / 70 10 10 5
Vidalia 67 81 66 82 / 40 30 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...20
LONG TERM....Baker
AVIATION...20
Hazardous weather outlook, Oct 24, 10:23 AM EST, 8 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1123 AM EDT Sat Oct 24 2020
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1123 AM EDT Sat Oct 24 2020
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are possible over portions of north and
central Georgia through tonight. The main hazards will be
occasional lightning and locally heavy rainfall. Gusty winds will
also be possible with any stronger storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Scattered thunderstorms are possible mainly across eastern
portions of the outlook area on Sunday. The greatest threat with
any thunderstorms that develop will be gusty winds and lightning.
While there is only a slight chance of showers and storms on
Tuesday, chances will be increasing for more widespread activity
Wednesday through early Friday as a low pressure system approaches
from the west.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 24, 3:45 PM EST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Sat Oct 24 2020
GAZ069-078-079-089>091-102-103-242115-
Chattahoochee GA-Harris GA-Stewart GA-Marion GA-Upson GA-Webster GA-
Talbot GA-Muscogee GA-
445 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...HARRIS...
STEWART...MARION...WESTERN UPSON...WEBSTER...TALBOT AND MUSCOGEE
COUNTIES UNTIL 515 PM EDT...
At 443 PM EDT...a line of strong thunderstorms was along a line
extending from Waverly Hall to near Sanford...and moving northeast at
25 mph.
HAZARD...Heavy rain...up to 40 mph wind and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Lumpkin, Buena Vista, Hamilton, Talbotton, Cusseta,
Preston, Richland, Pine Mountain, Waverly Hall, Woodland, Junction
City, Geneva, Fort Benning/lawson Army Air Fld, North Fort Benning,
Weston, Upatoi, Brantley, Seminole and Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3195 8496 3198 8496 3198 8503 3218 8501
3226 8489 3232 8500 3242 8496 3245 8499
3287 8496 3282 8435 3264 8437 3261 8441
3256 8441 3256 8444 3254 8445 3248 8441
3239 8439 3223 8443 3195 8445 3193 8492
TIME...MOT...LOC 2043Z 213DEG 23KT 3271 8476 3202 8492
WIND...40MPHSpecial weather statement, Oct 24, 5:23 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EDT Sat Oct 24 2020
GAZ024-025-027-242245-
Madison GA-Banks GA-Jackson GA-
623 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...BANKS AND
NORTHEASTERN JACKSON COUNTIES UNTIL 645 PM EDT...
At 621 PM EDT...a strong thunderstorm was over Homer...moving
southwest at 20 mph.
HAZARD...Heavy rain...up to 40 mph wind and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jefferson, Commerce, Homer, Lula, Maysville, Arcade, Gillsville,
Peach State Speedway, Apple Valley, Pinefield Crossroads,
Hollingsworth and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3446 8340 3444 8339 3432 8339 3426 8334
3424 8334 3426 8330 3426 8329 3425 8329
3408 8355 3426 8366 3430 8362 3432 8365
3435 8365 3437 8367 3440 8366 3442 8362
3445 8360 3447 8343
TIME...MOT...LOC 2221Z 067DEG 19KT 3433 8348
WIND...40MPHSpecial weather statement, Oct 24, 5:28 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sat Oct 24 2020
GAZ021-022-032>034-044-045-055-057-242300-
North Fulton GA-Cobb GA-Clayton GA-Cherokee GA-DeKalb GA-Forsyth GA-
Gwinnett GA-Henry GA-South Fulton GA-
628 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...CLAYTON...
SOUTHEASTERN CHEROKEE...DEKALB...SOUTHWESTERN FORSYTH...SOUTHWESTERN
GWINNETT...NORTHERN HENRY AND NORTHEASTERN SOUTH FULTON COUNTIES
UNTIL 700 PM EDT...
At 627 PM EDT...a line of strong thunderstorms was along a line
extending from Due West to Jonesboro...and moving east at 20 mph.
HAZARD...Heavy rain and up to 40 mph wind.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Decatur, Jonesboro, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Smyrna, Dunwoody, East Point, Milton, Kennesaw,
Duluth, Woodstock, Acworth, Forest Park, Snellville, Riverdale and
College Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3404 8465 3420 8427 3381 8395 3372 8406
3364 8417 3364 8419 3349 8440 3349 8442
TIME...MOT...LOC 2227Z 286DEG 16KT 3397 8464 3353 8434
WIND...40MPHSpecial weather statement, Oct 24, 5:53 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 PM EDT Sat Oct 24 2020
GAZ023>025-242330-
Hall GA-Banks GA-Jackson GA-
653 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...BANKS AND
NORTHEASTERN JACKSON COUNTIES UNTIL 730 PM EDT...
At 652 PM EDT...a strong thunderstorm was over Homer...moving west at
10 mph.
HAZARD...Heavy rain...up to 40 mph wind and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jefferson, Commerce, Homer, Lula, Maysville, Pendergrass, Gillsville,
Peach State Speedway, Pinefield Crossroads, Hollingsworth and Banks
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
3426 8334 3424 8334 3422 8336 3411 8366
3447 8374 3448 8365 3443 8361 3445 8360
3445 8359 3449 8354
TIME...MOT...LOC 2252Z 075DEG 10KT 3437 8350
WIND...40MPH